MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82098-01
Medical Device Problem Codes Component Missing (2306); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 95% stenosed lesion in the right common carotid artery.A 10x30mm xact self-expanding stent system (sess) was prepared per the instructions for use.Following pre-dilatation, the sess was advanced and the deployment actuator was advanced without issues to deploy the stent; however, no stent came out.The sess was removed without issues and an attempt to deploy the stent outside the patient anatomy was made, but again no stent came out.It was reported that it seemed as though the stent was missing.The procedure was successfully completed with a 10x8mm unspecified tapered stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.The return device analysis identified that the stent implant was partially exposed from the distal sheath and not expanded.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The distal end of the stent implant was located approximately 0.7mm from the distal end of the sheath; therefore, the reported missing stent was not confirmed.However, the deployment mechanism did not function properly.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the deployment failure appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
XACT CAROTID
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9446193
Report Number2024168-2019-14349
Device Sequence Number480445
Product Code NIM
UDI-Device Identifier08717648010347
UDI-Public08717648010347
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number82098-01
Device Catalogue Number82098-01
Device Lot Number8072461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 11/16/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6FRX80CM COOK
Patient Age66 YR
Patient Weight86